Stability in the presence of singular perturbations. (English) Zbl 0948.34029

The author examines the Lypapunov asymptotic stability of a solution \(x(t)\) to the coupled autonomous system \(dx/dt= f(x,y)\), \(\varepsilon(dy/dt)= g(x,y)\), where \(\varepsilon> 0\) is a small real parameter and \(x\in\mathbb{R}^n\) and \(y\in\mathbb{R}^m\). The dynamics of \(x\) are coupled through \(y\) to a singularly perturbed fast motion. Proofs of results used the theory of invariant measures.
Reviewer: P.Smith (Keele)


34D15 Singular perturbations of ordinary differential equations
34E15 Singular perturbations for ordinary differential equations
Full Text: DOI


[1] O’Malley Jr, R.E., Singular perturbation methods for ordinary differential equations, (1991), Springer New York
[2] Tikhonov, A.N.; Vasiléva, A.B.; Sveshnikov, A.G., Differential equations, (1985), Springer Berlin · Zbl 0553.34001
[3] Wasow, W., Asymptotic expansions for ordinary differential equations, (1965), Wiley-Interscience New York · Zbl 0169.10903
[4] Smith, D.R., Singular-perturbation theory, (1985), Cambridge University Press Cambridge
[5] A. Isidori Nonlinear Control Systems, 3rd edn., Springer, Berlin, 1995.
[6] Kokotovic, P.V.; Khalil, H.K.; O’Reilly, J., Singular perturbation methods in control: analysis and design, (1986), Academic Press London · Zbl 0646.93001
[7] Hoppensteadt, F., Singular perturbations on the infinite interval, Trans. amer. math. soc., 123, 521-535, (1966) · Zbl 0151.12502
[8] Hoppensteadt, F., Stability in systems with parameters, J. math. anal. appl., 18, 123-134, (1967) · Zbl 0146.11702
[9] Hoppensteadt, F., Asymptotic stability in singular perturbation problems, J. diff. equations, 4, 350-358, (1968) · Zbl 0175.38303
[10] A. Saberi, H.K. Khalil, Quadratic-type Liapunov functions for singularly perturbed systems, IEEE Trans. Automatic Control AC-29 (1984) 542-550. · Zbl 0538.93049
[11] Corless, M.; Glielmo, L., On the exponential stability of singularly perturbed systems, SIAM J. control opt., 30, 1338-1360, (1992) · Zbl 0763.34040
[12] Z. Artstein A. Vigodner, Singularly perturbed ordinary differential equations with dynamic limits, Proceedings of the Royal Society of Edinburgh 126A (1996) 541-569. · Zbl 0851.34056
[13] Yoshizawa, T., Stability theory and the existence of periodic solutions and almost periodic solutions, (1975), Springer New York · Zbl 0304.34051
[14] Nemytskii, V.V.; Stepanov, V.V., Qualitative theory of differential equations, (1960), Princeton University Press Princeton · Zbl 0089.29502
[15] Artstein, Z., Chattering variational limits of control systems, Forum mathematicum, 5, 369-403, (1993) · Zbl 0780.49012
[16] Z. Artstein Singularly perturbed ordinary differential equations with nonautonomous fast dynamics, J. Dynamics Differential Equations, to appear.
[17] Billingsley, P., Convergence of probability measures, (1968), Wiley New York · Zbl 0172.21201
[18] Aubin, J.-P.; Cellina, A., Differential inclusions, (1984), Springer Berlin
[19] Deimling, K., Multivalued differential equations, (1992), Walter de Gruyter Berlin · Zbl 0760.34002
[20] Cellina, A., Multivalued differential equations and ordinary differential equations, SIAM J. appl. math., 18, 533-538, (1970) · Zbl 0191.38802
[21] Roxin, E., Stability in general control systems, J. differential equations, 1, 115-150, (1965) · Zbl 0143.32302
[22] Lin, Y.; Sontag, E.; Wang, Y., A smooth converse Lyapunov theorem for robust stability, SIAM J. control optimization, 34, 124-160, (1996) · Zbl 0856.93070
[23] J.K. Aggarwal, E.F. Infante, Some remarks on the stability of time-varying systems, IEEE Trans. Automatic Control AC-13 (1968) 722-723.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.